Oklahoma, 2025

Damaging Wind in Oklahoma, July 25, 2025

July 25, 2025 · NWS OUN · 1 event in 1 county or zone

Scattered afternoon and evening thunderstorms developed across north-central Oklahoma on the 25th, on the periphery of a mesoscale convective vortex (MCV) centered across southern Kansas. A damaging downburst wind event was reported near the community of Enid in Garfield County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered afternoon and evening thunderstorms developed across north-central Oklahoma on the 25th, on the periphery of a mesoscale convective vortex (MCV) centered across southern Kansas. A damaging downburst wind event was reported near the community of Enid in Garfield County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 3:53 PM CST, 1 hour 19 minutes earlier. Its key messages:

  • Updated at 448 PM CDT Fri Jul 25 2025
  • Scattered thunderstorms are possible this afternoon and evening.
  • Dangerous heat continues into the middle of next week.
Area forecast discussion, Jul 25, 3:53 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
453 PM CDT Fri Jul 25 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 448 PM CDT Fri Jul 25 2025

 - Scattered thunderstorms are possible this afternoon and
   evening.

 - Dangerous heat continues into the middle of next week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1239 PM CDT Fri Jul 25 2025

Another day of scattered afternoon/evening thunderstorms, primarily
along a boundary stretching from southwest to north central
Oklahoma. A similar environment to yesterday will yield a risk for
downburst winds and localized flooding. These storms will initially
be diurnally driven, but a modest low level jet may help sustain
convection into the overnight hours.

Heat is the other story that continues today with heat indices
rising into the 102 to 108 range across all but northwestern and
parts of western Oklahoma. A heat advisory remains in effect for
southern Oklahoma and north texas.

Day

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 1239 PM CDT Fri Jul 25 2025

The upper level ridge shifts west over our area this weekend,
suppressing rain chances and locking in the heat. CAMs suggest some
isolated diurnal showers will be possible on Saturday, but most
areas should remain dry.

Heat indices will continue in the 102 to 110 range over the weekend.
A heat advisory has been issued for Satuday across all but northwest
Oklahoma, and another heat advisory will likely be needed Sunday.

Day

&&

.LONG TERM...
(Monday through Thursday)
Issued at 115 AM CDT Fri Jul 25 2025

Deterministic models and ensemble members indicate the ridge may
strengthen further by early to middle part of next week across the
Southern Plains. Therefore, temperatures are forecast to slowly
rise through Wednesday with highs in the upper 90s and low 100s
deg F with limited/near zero chances for rain.

Toward the latter half of next week, there is some potential that
the ridge may retrograde far enough to the west to place the
Southern Plains into northwest or northerly flow aloft. Given this
potential, there is at least a low chance (20 to 30%) of showers
of storms late Wednesday through Friday. In addition, if the ridge
retrogrades far enough to the west, a cold front may even advance
to the south. However, forecast uncertainty on the location of the
ridge remains high. For example, probabilistic guidance indicates
a 10 to 15 deg F spread between the 10th and 90th percentile high
temperatures by Thursday and Friday.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 448 PM CDT Fri Jul 25 2025

Isolated to scattered showers and thunderstorms are possible this
evening, with a marginal risk of severe storms capable of
producing wind gusts up to 70 mph. Greater storm chances are for
KPNC and KSWO. Moderate southerly winds with gusts of 15 to 20 mph
are expected with VFR ceilings.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  97  76  96 /  20  10   0   0
Hobart OK         75 101  76  99 /  20   0   0   0
Wichita Falls TX  76 100  77  97 /   0   0   0  10
Gage OK           69  98  73  98 /  20   0   0   0
Ponca City OK     74  96  76  96 /  40  10   0   0
Durant OK         76  95  77  95 /   0  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Saturday for OKZ005>008-
     011>013-017>020-023>048-050>052.

     Heat Advisory until 8 PM CDT this evening for OKZ032>048-050>052.

TX...Heat Advisory from 1 PM to 8 PM CDT Saturday for TXZ083>090.

     Heat Advisory until 8 PM CDT this evening for TXZ083>090.

&&

NEAR TERM...14
SHORT TERM...14
LONG TERM....10
AVIATION...01

In the hours before

Special weather statement, Jul 25, 4:21 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
521 PM CDT Fri Jul 25 2025

OKZ007-008-252245-
Kay OK-Grant OK-
521 PM CDT Fri Jul 25 2025

...A strong thunderstorm will impact portions of northwestern Kay and
northeastern Grant Counties through 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Nardin, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Braman, Nardin, and Blackwell Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3678 9740 3688 9759 3700 9750 3700 9711
TIME...MOT...LOC 2221Z 218DEG 20KT 3689 9745

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jul 25, 4:30 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Norman OK
530 PM CDT Fri Jul 25 2025

OKZ012-252300-
Garfield OK-
530 PM CDT Fri Jul 25 2025

...A strong thunderstorm will impact portions of northeastern
Garfield County through 600 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Enid, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Enid, Garber, Kremlin, Breckenridge, Fairmont, and North Enid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3646 9754 3630 9775 3640 9793 3660 9782
      3659 9777
TIME...MOT...LOC 2230Z 216DEG 11KT 3639 9782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jul 25, 4:53 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
553 PM CDT Fri Jul 25 2025

OKZ012-017-018-024-252330-
Garfield OK-Kingfisher OK-Canadian OK-Blaine OK-
553 PM CDT Fri Jul 25 2025

...Strong thunderstorms will impact portions of western Kingfisher,
southeastern Blaine, south central Garfield and northwestern Canadian
Counties through 630 PM CDT...

At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Bison to near Loyal to 5
miles east of Greenfield. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Enid, Hennessey, Waukomis, Fairmont, Loyal, Bison, Vance Air Force
Base, and Omega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3639 9762 3571 9812 3567 9839 3599 9816
      3637 9788
TIME...MOT...LOC 2253Z 215DEG 15KT 3617 9797 3598 9810 3574 9829

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jul 25, 5:03 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Norman OK
603 PM CDT Fri Jul 25 2025

OKZ007-008-012-013-252330-
Garfield OK-Kay OK-Grant OK-Noble OK-
603 PM CDT Fri Jul 25 2025

...A strong thunderstorm will impact portions of southwestern Kay,
northwestern Noble, southeastern Grant and northeastern Garfield
Counties through 630 PM CDT...

At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Hunter, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Garber, Billings, Lamont, and Hunter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3638 9758 3648 9776 3679 9752 3662 9725
TIME...MOT...LOC 2303Z 218DEG 16KT 3653 9756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT

The radar

The Vance AFB radar (KVNX), 47 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garfield

When
July 25, 5:12 PM CST
Where
Garfield County, 2.48 mi ESE of Enid
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.391, -97.837

A relayed image shows a large tree snapped in half. The location is approximate, and the event time is estimated from radar observations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281636.